Page 1 of 1

Hypopituitary and GYM

PostPosted: Mon Jul 07, 2014 12:21 pm
by member_41014
Hi,
I used to work out a lot before having my pituitary issues and used to run a lot. Now, I get injured very frequently. I thought that being under treatment could help prevent those injuries... ( essentially legs pain and feet). I am having hydrocortisone, fludrocortisone and desmopressine as treatment.
Do you also have easy injuries? How do you manage them?
Hydrocortisone is making me very hungry and making me gain weight. So, it is really important to me to be able to exercise...

Re: Hypopituitary and GYM

PostPosted: Tue Jul 08, 2014 7:52 am
by Carl
I had a pituitary tumour removed last May and take Hydrocortisone and Testosterone. Since I became well enough to start exercise about last August/September time, I have been taking it very easy with regard to exercise. I used to do a lot of circuit training and badminton years ago and was so fit, but over the years the tumour started kicking in my fitness started going downhill, although I didn't realise why at the time.

I started walking a lot to build up my cardio fitness, I figured before I could start any serious getting fit, I needed to break myself in gently. After lots of walking, I started a (men only) Pilates class in January, and that has worked wonders for muscle tone and flexibility and I have started light weight training at home. Even though I am a year down the line from having my surgery, and I feel SO much better than I did, I'm still not sure I'd be up for gym sessions.....although I was never a fan of the gym. So I guess my advice is really build up slowly, if you are getting injuries then that might be your body saying "whoa up". I have put some weight on in the last 6 months having been the same weight for about 20 years, so perhaps the HC is giving me a bit extra (it doesn't make me hungry though), although I like to think the extra weight is all that muscle I'm building ;)

I was getting a lot of cramp in my muscles, particularly when I exercised, which has subsided now. Fingers, thumbs, jaw, calf and thigh muscles. I'm not really sure why the cramp has stopped, although it did coincide with me upping my Testosterone dosage (on the advice of my Endocrinologist), and by this point I had been gently exercising for many months.

Cheers, Carl

ps. I noticed you take Desmopressin, which I guess means you have Diabetes Insipidus....I had that for a while, worst time of my life. I really don't envy you that.....

Re: Hypopituitary and GYM

PostPosted: Wed Aug 08, 2018 5:51 pm
by Jesteroony
Hi I'm new here but I have panhypopituitarism for over 20 years after removal of a large tumour from my pituitary gland.
I take hydrocortorsone, thyroxine, GH, Testosterone.
I have been working out regularly at the gym for past 6 or 7 years.
I have avascular necrosis in both my shoulders, athritis and osteopenia but still weight train and do cardio regularly.
It's made me stronger and is great for the mind as well.
Just start light, ignore other people, don't compete just work on your own small goals, with a reasonably balanced diet as well you should feel improvements.
That's my opinion anyway.
Best of luck.

Re: Hypopituitary and GYM

PostPosted: Mon Aug 13, 2018 10:21 am
by MikeDCross
Hi

Before my Pituitary issues I was fairly fit; mostly swimming for CV and normal gym based weight program.

Then my Pituitary broke and I became a blob of fat and training just stopped

With Testosterone I have returned to swimming and weights but moved up to deadlifts, squats etc, as long as my technique is top notch I am fine; if I get sloppy I get injured - and it happens easier and takes longer to fix. So I work a lot of technique